Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 571, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 8, 2008, 6:20 PM EDT for Greene County, Morgan County, Oconee County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2008, 6:20 PM EDT (22:20 UTC)
- Expired
- Oct 8, 2008, 7:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Greene County, GA, Morgan County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 082220
SVRFFC
GAC133-211-219-082300-
/O.NEW.KFFC.SV.W.0571.081008T2220Z-081008T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT WED OCT 8 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EAST CENTRAL GEORGIA
EASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN OCONEE COUNTY IN NORTHEAST GEORGIA
* UNTIL 700 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF WRAYSWOOD TO MADISON TO PENNINGTON...MOVING EAST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAIRDSTOWN...UNION POINT AND GREENSBORO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3345 8316 3344 8326 3348 8328 3344 8353
3349 8361 3361 8353 3381 8351 3383 8329
3376 8328 3370 8311 3371 8305 3369 8302
3365 8303
TIME...MOT...LOC 2220Z 264DEG 17KT 3373 8340 3362 8342
3349 8350
$$2 follow-up statements
000
WWUS52 KFFC 082244
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT WED OCT 8 2008
GAC133-211-219-082300-
/O.CON.KFFC.SV.W.0571.000000T0000Z-081008T2300Z/
GREENE GA-MORGAN GA-OCONEE GA-
642 PM EDT WED OCT 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN OCONEE...EASTERN MORGAN AND GREENE COUNTIES...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS COVER MUCH OF EASTERN
MORGAN...NORTHERN GREENE...AND SOUTHERN OCONEE COUNTIES...INCLUDING
THE CITIES OF APALACHEE...MADISON...BUCKHEAD...GRESHAMVILLE...AND
WRAYSWOOD...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VEAZEY...PENFIELD...BAIRDSTOWN...WOODVILLE...UNION POINT AND
GREENSBORO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3345 8316 3344 8326 3348 8328 3344 8353
3349 8361 3361 8353 3381 8351 3383 8329
3376 8328 3370 8311 3371 8305 3369 8302
3365 8303
TIME...MOT...LOC 2242Z 264DEG 17KT 3374 8328 3363 8330
3350 8338
$$
19000
WWUS52 KFFC 082300
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED OCT 8 2008
GAC133-211-219-082307-
/O.EXP.KFFC.SV.W.0571.000000T0000Z-081008T2300Z/
GREENE GA-MORGAN GA-OCONEE GA-
657 PM EDT WED OCT 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCONEE...MORGAN
AND GREENE COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 PM EDT...
AT 654 PM EDT...HEAVY SHOWERS AND THUNDERSTORMS CONTINUED ACROSS
MUCH OF MORGAN...NORTHERN GREENE...AND OCONEE COUNTIES.
HOWEVER...THESE STORMS ARE NO LONGER INDICATED AS BEING SEVERE.
HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE
FOR ANOTHER HOUR OR SO IN THESE COUNTIES. LOCALLY HEAVY RAIN MAY
RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AND POOR DRAINAGE AREAS. MOTORISTS IN THE AREA SHOULD
REDUCE SPEED IN AREAS OF POOR VISIBILITY AND BE ALERT FOR AREAS OF
WATER PONDING OR STANDING ON ROADWAYS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3345 8316 3344 8326 3348 8328 3344 8353
3349 8361 3361 8353 3381 8351 3383 8329
3376 8328 3370 8311 3371 8305 3369 8302
3365 8303
TIME...MOT...LOC 2257Z 264DEG 17KT 3375 8319 3364 8322
3351 8330
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:43 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 8, 3:43 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT WED OCT 8 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LOW OVER MISSISSIPPI WILL GRADUALLY DRIFT EASTWARD INTO GEORGIA OVERNIGHT. BACK EDGE OF WIDESPREAD RAIN/THUNDERSTORMS SLOWLY APPROACHING THE WESTERN BORDER OF THE CWA...HOWEVER MORE THUNDERSTORMS DEVELOPING TO OUR WEST CLOSER TO THE UPPER LOW. HAVE KEPT LIKELY OR HIGHER POPS THIS EVENING...DIMINISHING AFTER MIDNIGHT. USING THE GFS SOLUTION...THE UPPER LOW DRIFTS TO THE SOUTHEAST ON THURSDAY...KEEPING US IN A GENERAL EASTERLY FLOW. SOME INSTABILITY MAY LINGER ACROSS THE EASTERN ZONES TOMORROW SO HAVE LEFT MENTION OF THUNDER FOR THAT AREA. HAVE FAVORED HIGHS ON THE COOLER SIDE OF FWC/MAV TOMORROW DUE TO CONTINUED EAST WINDS AND CLOUD COVER. BY FRIDAY THE LOW DRIFTS OFF THE GEORGIA COAST...BUT HAVE KEPT SOME LOW POPS ACROSS THE EASTERN ZONES DUE TO CONTINUED EAST WINDS. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER RIDGE BUILDING AGAIN OVER THE SOUTHEAST DURING THE EXTENDED...FLATTENING OUT BY MID WEEK. ATLANTIC MOISTURE WORKS BACK WESTWARD AROUND THE SOUTHERN EDGE OF THE RIDGE THROUGH THE PERIOD...SO LOW CHANCE POPS LOOK REASONABLE ESPECIALLY FOR THE CENTRAL ZONES. NO CHANGES WERE MADE TO THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 73 63 76 61 / 80 40 20 20 10 ATLANTA 61 77 62 77 62 / 70 20 10 10 10 BLAIRSVILLE 57 74 56 76 55 / 80 30 20 20 5 CARTERSVILLE 58 77 58 77 61 / 60 20 10 10 10 COLUMBUS 63 81 62 83 65 / 60 20 10 10 10 GAINESVILLE 59 73 61 76 61 / 80 30 20 10 10 MACON 64 81 61 81 64 / 80 40 10 10 10 ROME 60 81 59 81 62 / 60 20 10 5 5 PEACHTREE CITY 58 77 58 78 61 / 60 20 10 10 10 VIDALIA 66 82 63 81 65 / 90 60 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Oct 8, 11:35 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1135 AM EDT WED OCT 8 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1135 AM EDT WED OCT 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. .SYNOPSIS... A COLD FRONT OVER MISSISSIPPI...ASSOCIATED WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM...WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING AND TONIGHT. .PRIMARY HAZARDS... LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP. AN ISOLATED STRONG WIND GUST IS ALSO POSSIBLE LATER THIS AFTERNOON. .DISCUSSION... SHOWERS AHEAD OF THE SURFACE FRONT WILL CONTINUE TO SPREAD EASTWARD ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. SURFACE CONDITIONS WILL REMAIN RELATIVELY STABLE DUE TO THE EXTENSIVE CLOUD COVER... WITH CAPES ONLY INCREASING TO PERHAPS AROUND 500 OVER PORTIONS OF CENTRAL GEORGIA BY THIS AFTERNOON. HOWEVER...CAPE VALUES WILL BE DEPENDENT UPON THE AMOUNT OF SUNSHINE THAT IS ABLE TO REACH THROUGH THE THICK CLOUD COVER. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH GEORGIA...WITH SCATTERED THUNDERSTORMS POSSIBLE SOUTH OF A LA GRANGE TO BARNESVILLE TO SPARTA LINE MAINLY BETWEEN 2 AND 6 PM. IN ADDITION...THE UPPER-LEVEL LOW THAT IS MOVING ACROSS THE AREA IS PROVIDING SUFFICIENT LOW-LEVEL SHEAR FOR SOME STORMS TO ROTATE. THE RELATIVELY STABLE ENVIRONMENT WILL SIGNIFICANTLY REDUCE THE THREAT FOR SEVERE WEATHER...BUT IT IS POSSIBLE THAT ISOLATED DAMAGING WIND GUSTS MAY OCCUR LATER THIS AFTERNOON...IF WE GET SUFFICIENT HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Oct 8, 4:15 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT WED OCT 8 2008 GAZ021-022-031>034-042>046-052>057-066-067-078-089-082115- 415 PM EDT WED OCT 8 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MUSCOGEE...HARRIS... TROUP...MERIWETHER...SPALDING...HEARD...COWETA...FAYETTE...HENRY... CLAYTON...ROCKDALE...DOUGLAS...CARROLL...DEKALB...PAULDING...COBB... GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 515 PM EDT... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 40 MILE-WIDE LINE OF HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN SUBURBS OF ATLANTA...EXTENDING FROM CANTON...TO DALLAS...TO VILLA RICA...THEN EXTENDING FURTHER SOUTH TO JUST WEST OF COLUMBUS. THIS ACTIVITY IS MOVING EAST AT 25 MPH. THIS ACTIVITY WILL SPREAD ACROSS THE REMAINDER OF THE ATLANTA METROPOLITAN AREA...AS WELL AS AREAS SOUTHWEST OF ATLANTA TOWARD COLUMBUS DURING THE NEXT ONE TO TWO HOURS. RAINFALL AMOUNTS BETWEEN 0.5 AND 1.0 INCH IN AS LITTLE AS 30 MINUTES CAN BE EXPECTED AS THIS ACTIVITY SPREADS FROM WEST TO EAST ACROSS THE ATLANTA METROPOLITAN AREA...AS WELL AS COLUMBUS. THIS HEAVY RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON THE ROADS...ALONG WITH MINOR STREET FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS. HEAVY RAINFALL WILL IMPACT THESE AREAS DURING THE EVENING RUSH AREA. DRIVERS SHOULD USE CAUTION DURING THE EVENING RUSH HOUR AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. DRIVING TOO FAST THROUGH AREAS OF PONDING WATER AND REDUCED VISIBILITY CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 19
Local storm report, Oct 8, 4:38 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED OCT 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG TYRONE 33.47N 84.60W
10/08/2008 FAYETTE GA EMERGENCY MNGR
TREE DOWN ACROSS MEADOWBROOK DRIVE...A COUPLE POWER LINES
WERE ALSO BLOWN DOWN.
&&
MSRSpecial weather statement, Oct 8, 4:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT WED OCT 8 2008 GAZ079-080-090>092-102-103-082145- 454 PM EDT WED OCT 8 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 35 MPH IN WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT COUNTIES UNTIL 545 PM EDT... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RENFROE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER... STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MANTA...LOUVALE...JAMESTOWN...BROOKLYN...CUSSETA...RENFROE... BERGINSVILLE...JUNIPER...BRANTLEY...BUENA VISTA...OAKLAND...GENEVA AND TAZEWELL. RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 IN AS LITTLE AS 30 MINUTES CAN WILL BE POSSIBLE. THIS MAY RESULT IN PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR STREET FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL ALSO REDUCE VISIBILITIES.
Special weather statement, Oct 8, 5:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT WED OCT 8 2008 GAZ025-027-034>037-046>049-056>059-082245- 521 PM EDT WED OCT 8 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SPALDING...BUTTS... JASPER...HENRY...NEWTON...ROCKDALE...MORGAN...WALTON...OCONEE... CLARKE...BARROW...GWINNETT...MADISON AND JACKSON COUNTIES UNTIL 645 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE EAST THROUGH THE EASTERN SUBURBS OF ATLANTA FROM DACULA...TO CONYERS...TO GRIFFIN...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 0.5 AND 1.0 INCH CAN BE EXPECTED ACROSS THE EASTERN SUBURBS OF ATLANTA DURING THE NEXT HOUR. THIS HEAVY RAIN WILL SPREAD FURTHER EAST TO INCLUDE ATHENS...JEFFERSON...MADISON...AND JACKSON BY 630 PM. HEAVY RAINFALL WILL RESULT IN POOR VISIBILITY...PONDING OF WATER ON ROADWAYS...AND FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 19
Special weather statement, Oct 8, 5:50 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EDT WED OCT 8 2008 GAZ080-090>093-102-103-082215- 550 PM EDT WED OCT 8 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH IN WEBSTER...STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 615 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKLYN...MOVING NORTHEAST AT 21 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER... STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BROOKLYN...BERGINSVILLE...DRANEVILLE...WALLS CROSSING...TAZEWELL... PUTNAM...MURRAYS CROSSROADS...DOYLE...BRANTLEY AND BUENA VISTA. RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 IN AS LITTLE AS 30 MINUTES WILL BE POSSIBLE. THIS MAY RESULT IN PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR STREET FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL ALSO REDUCE VISIBILITIES.
Local storm report, Oct 8, 6:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT WED OCT 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 N FAYETTEVILLE 33.47N 84.46W
10/08/2008 FAYETTE GA EMERGENCY MNGR
ROOF PARTIALLY TORN OFF A SUITE AT THE FAYETTE
PAVILION...WITH ONE WALL PARTIALLY FALLING IN.
&&
MSRNearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.